MAUDE Adverse Event Report: ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR (45 CM FLEXIBLE); FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL LAPAROSCOPIC DUAL APPLICATOR (45 CM FLEXIBLE); FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTL45
Medical Device Problem Codes Failure to Disconnect (2541); Device Stenosis (4066)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.What is the product code of the vistaseal kit used (vst02, vst04, vst10)? 2.What is the lot number of the vistaseal kit involved? 3.What is the lot number of the laparoscopic applicator involved (vstl45)? 4.Was the plunger easy to express upon the first spray? 5.What was the thawing process used? a.Warm bath: i.Temperature: ii.For how long (in minutes)?: iii.Was the product thawed with or without blister?: b.Room temperature: i.Temperature: ii.For how long (in minutes)?: 6.Was there any observation around the plunger being depressed prior to spraying? (during setup or inadvertently pressing during handling before application) 7.Did the device clog during the first spray or after a tip change? 8.If the tip was changed before clogging, how was the tip changed? was the proper wiping technique of the threaded connector used? 9.Confirm if the device was purged of air prior to installing the dual applicator.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a gyn procedure on (b)(6) 2025 and a fibrin sealant preparation device was used.During the procedure, once the applicator was attached, the product would not dispense.The applicator was attempted to be removed, but it would not come off.Another like device was used to continue with the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: 1.What is the product code of the vistaseal kit used (vst02, vst04, vst10)? vst10 2.What is the lot number of the vistaseal kit involved? - not sure 3.What is the lot number of the laparoscopic applicator involved (vstl45) - not sure 4.Was the plunger easy to express upon the first spray? - no it wouldn¿t work 5.What was the thawing process used?- thawed it out in a room temperature bath a.Warm bath: i.Temperature: not sure ii.For how long (in minutes)?: - 5-10 minutes iii.Was the product thawed with or without blister?: with b.Room temperature: i.Temperature: ii.For how long (in minutes)?: 5-10 minutes 6.Was there any observation around the plunger being depressed prior to spraying? (during setup or inadvertently pressing during handling before application) no 7.Did the device clog during the first spray or after a tip change? before first spray 8.If the tip was changed before clogging, how was the tip changed? was the proper wiping technique of the threaded connector used? couldn¿t remove tip to change 9.Confirm if the device was purged of air prior to installing the dual applicator.Not sure 10.Is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.Yes this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h3.Device evaluated by manufacturer? additional information: h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions investigation summary the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the vstl45 device was returned damaged and attached to the adapter with the syringe holder with pre-filled syringes still with component.In an attempt to replicate the reported incident, the device was functionally tested to detect any functional issues.Upon evaluation of the device, it was functionally tested, and the luers move correctly and can be both tightened and loosened without issues observed.Upon evaluation of the device, it was functionally tested and clogged was observed.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL LAPAROSCOPIC DUAL APPLICATOR (45 CM FLEXIBLE)
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
VIANT AS&O HOLDINGS INC.
45 lexington drive
laconia NH 03246
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21885575
Report Number2210968-2025-04403
Device Sequence Number3530258
Product Code MZM
UDI-Device Identifier10705031462724
UDI-Public10705031462724
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK190324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTL45
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer04/22/2025
05/12/2025
06/11/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date04/30/2025
05/16/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown